Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 19, NWS Mobile, AL

February 11, 20134 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Feb 11, 2013, 2:25 AM CST for 4 counties in Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 11, 2013, 2:25 AM CST (08:25 UTC)
Expired
Feb 11, 2013, 3:15 AM CST
In force
50 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-133 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WUUS54 KMOB 110825
SVRMOB
ALC023-025-129-131-110915-
/O.NEW.KMOB.SV.W.0019.130211T0825Z-130211T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
225 AM CST MON FEB 11 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHEASTERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
  NORTHERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
  NORTH CENTRAL WASHINGTON COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 315 AM CST

* AT 223 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
  SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 20 MILES
  NORTHWEST OF GROVE HILL...OR 4 MILES NORTH OF COFFEEVILLE...AND
  MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  THOMASVILLE...        GROVE HILL...         FULTON...
  COFFEEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. IF 
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SAFE 
SHELTER INDOORS IMMEDIATELY. 

&&

LAT...LON 3174 8753 3162 8827 3184 8832 3200 8799
      3200 8768 3201 8767 3201 8762
TIME...MOT...LOC 0824Z 251DEG 39KT 3182 8808

$$
1 follow-up statement
454 
WWUS54 KMOB 110851
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
251 AM CST MON FEB 11 2013

ALC023-129-110859-
/O.CAN.KMOB.SV.W.0019.000000T0000Z-130211T0915Z/
CHOCTAW AL-WASHINGTON AL-
251 AM CST MON FEB 11 2013

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTH
CENTRAL WASHINGTON AND SOUTHEASTERN CHOCTAW COUNTIES...

AT 246 AM CST...THE STORM THAT PROMPTED THE WARNING FOR NORTH CENTRAL
WASHINGTON AND SOUTHEASTERN CHOCTAW COUNTIES HAS MOVED OUT OF THE 
COUNTIES...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3174 8753 3165 8808 3190 8812 3193 8805
      3194 8807 3192 8809 3195 8810 3200 8800
      3199 8772 3200 8767 3201 8767 3201 8762
TIME...MOT...LOC 0849Z 251DEG 39KT 3191 8778

$$

ALC025-131-110915-
/O.CON.KMOB.SV.W.0019.000000T0000Z-130211T0915Z/
WILCOX AL-CLARKE AL-
251 AM CST MON FEB 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST
FOR NORTHERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES...

AT 246 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 5 MILES WEST OF
THOMASVILLE...OR 9 MILES NORTHWEST OF FULTON...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  THOMASVILLE...        GROVE HILL...         FULTON...
  COFFEEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. 

&&

LAT...LON 3174 8753 3165 8808 3190 8812 3193 8805
      3194 8807 3192 8809 3195 8810 3200 8800
      3199 8772 3200 8767 3201 8767 3201 8762
TIME...MOT...LOC 0849Z 251DEG 39KT 3191 8778

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 11:57 PM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 10, 11:57 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1157 PM CST SUN FEB 10 2013

.UPDATE...TORNADO WATCH 33 HAS BEEN ALLOWED TO EXPIRE. A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR THE REST OF TONIGHT FOR SOME INLAND
PORTIONS OF SE MS AND SW AL. PERIODS OF HEAVY RAIN WILL CONTINUE IN
THE WATCH AREA FOR THE REST OF TONIGHT AND WILL LIKELY CONTINUE
DURING THE DAY ON MON. AS RESULT THE FLASH FLOOD WATCH WILL LIKELY BE
EXTENDED INTO THE DAYLIGHT AREAS DURING THE ZONE UPDATE LATER TONIGHT
OR EARLY MON MORNING. RAINFALL TOTALS FROM 6 TO 8 INCHES HAVE BEEN
MEASURED BY THE DOPPLER RADAR ALREADY TONIGHT...GENERALLY NORTH OF A
LINE FROM BEATRICE AL TO JUST SOUTH OF GROVE HILL AL TO HATTIESBURG
MS. LATEST MODEL GUIDANCE CONTINUES TO SHOW HEAVY RAIN IN THE WATCH
AREA TO CONTINUE ON MONDAY AND INTO TUESDAY MOSTLY FROM INCREASED
LIFT FROM BETTER MID TO UPPER FORCING ALOFT COMBINED WITH DEEP
MOISTURE FLUX CONVERGENCE ALONG AND JUST NORTH OF A QUASI-STATIONARY
FRONT DRAPED ACROSS THE CWFA. 32/EE

&&

.AVIATION...[06Z ISSUANCE]...MOSTLY IFR CONDITIONS THROUGH 14Z MON
FOLLOWED BY IFR TO MVFR CONDITIONS THROUGH 06Z TUE. LOWER CEILING
WILL BE IN AND AROUND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WHICH ARE EXPECTED THROUGH MOST OF THE FORECAST PD. WINDS WILL BE
SOUTH AT 10 TO 15 KNOTS WITH HIGHER GUSTS BECOMING NORTH BY EARLY
AFTERNOON. 32/EE

&&

.MARINE....A MODERATE TO STRONG SOUTHERLY WIND FLOW OVER THE MARINE
AREA WILL GRADUALLY DIMINISH LATE TONIGHT AND EARLY MONDAY AS A
WEAKENING COLD FRONT APPROACHES FROM THE NORTHWEST. THE FRONT WILL
STALL ACROSS THE NORTHERN GULF ON MONDAY AND LINGER THROUGH TUESDAY.
SOUTHERLY WINDS WILL REDEVELOP AND INCREASE AGAIN ON TUESDAY AS AN
AREA OF LOW PRESSURE MOVES EASTWARD ALONG AND NEAR THE FRONT. A
STRONG NORTHERLY FLOW IS EXPECTED IN THE WAKE OF THIS SYSTEM BY EARLY
WEDNESDAY...THEN GRADUALLY DIMINISH LATE WEDNESDAY THROUGH THURSDAY.
AREAS OF DENSE FOG...REDUCING VISIBILITIES TO ONE NAUTICAL MILE OR
LESS WILL BE LIKELY MOSTLY OVER INLAND BAYS AND SOUNDS THROUGH EARLY
MONDAY MORNING. 32/EE

&&

.PREV DISCUSSION... /ISSUED 410 PM CST SUN FEB 10 2013/

SHORT TERM [TONIGHT AND MONDAY]...SHOWERS AND THUNDERSTORMS
CONTINUE TO DEVELOP ACROSS THE AREA AHEAD OF AN APPROACHING COLD
FRONT THAT IS LOCATED ACROSS CENTRAL ARKANSAS INTO NORTHERN
LOUISIANA. MEANWHILE...A WARM FRONT HAS MOVED NORTH OF THE AREA WITH
A WARM AND MOIST AIRMASS SURGING ONSHORE IN THE WAKE OF THE FRONT.
THE RESULTING INCREASED INSTABILITY ALONG WITH STRONG VERTICAL WIND
SHEAR HAS RESULTING IN SOME SEVERE THUNDERSTORM DEVELOPMENT TO OUR
WEST. AS THE COLD FRONT MOVES EASTWARD THROUGH TONIGHT...CONDITIONS
WILL BE FAVORABLE FOR A FEW SEVERE THUNDERSTORMS WITH DAMAGING WIND
GUSTS AND ISOLATED TORNADOES FROM SOUTHEAST MISSISSIPPI INTO
INTERIOR SOUTHWEST ALABAMA. THE SEVERE THREAT IS EXPECTED TO
DECREASE BY LATE TONIGHT AS THE ATMOSPHERE STABILIZES AND THE UPPER
DYNAMICS PULL AWAY WHILE THE FRONT GRADUALLY SINKS SOUTHWARD TOWARD
THE COAST. HEAVY RAINS WILL ALSO BE POSSIBLE DUE TO THE SLOW
MOVEMENT OF THE FRONT FROM SOUTHEAST MISSISSIPPI INTO PARTS OF
SOUTHWEST ALABAMA AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR
THESE AREAS.

THE FRONT WILL STALL NEAR THE COAST OR JUST OFFSHORE ON MONDAY AS IT
GETS CAUGHT IN THE UPPER LEVEL SOUTHWEST FLOW DOWNSTREAM OF A
DIGGING SHORTWAVE ACROSS THE FOUR CORNERS. ISENTROPIC LIFTING OVER
THE COOLER AIR AT THE SFC ON MONDAY WILL CREATE WIDESPREAD LIGHT TO
MODERATE RAIN THROUGH MUCH OF THE DAY. THUNDERSTORMS WILL BE
CONFINED TO NEAR THE COAST AND OFFSHORE WHERE THE BETTER INSTABILITY
WILL RESIDE. TEMPS WILL NOT FALL VERY FAR TONIGHT WITH THE ABUNDANT
CLOUDS AND PRECIP WITH LOWS IN THE LOWER 60S. HIGHS ON MONDAY WILL
RANGE FROM THE UPPER 60S ACROSS SOUTHEAST ZONES TO LOWER 60S ACROSS
THE NORTHWEST. /13

[MONDAY NIGHT THROUGH TUESDAY NIGHT]...FORECAST AREA WILL REMAIN
WEDGED BETWEEN A LARGE UPPER HIGH OVER THE SOUTHERN GULF OF MEXICO
AND A POWERFUL STORM SYSTEM OVER THE GREAT LAKES MONDAY EVENING. THE
GREAT LAKES STORM SYSTEM WILL MOVE EASTWARD MONDAY NIGHT...AND
ACROSS NEW ENGLAND ON TUESDAY. MEANWHILE A SECOND UPPER LOW FORMS
OVER THE SOUTHERN ROCKIES MONDAY NIGHT...TRAVERSES OVER THE SOUTHERN
PLAINS ON TUESDAY...AND EVENTUALLY EVOLVES INTO AND OPEN WAVE AFTER
MIDNIGHT TUESDAY. AT THE SURFACE...A RIDGE OF HIGH PRESSURE FROM THE
CENTRAL PLAINS TO THE SOUTHEAST STATES WILL LIFT NORTHWARD...AS A
AREA OF LOW PRESSURE FORMING ACROSS THE SOUTHERN PLAINS MOVES EAST
ALONG THE NORTHERN GULF COAST TUESDAY AND TUESDAY NIGHT. WITH STRONG
OVER-RUNNING IN PLACE AND PERSISTENT UPPER LEVEL DISTURBANCES MOVING
OVER THE AREA...WILL KEEP NUMEROUS TO DEFINITE SHOWERS AND
THUNDERSTORMS IN THE FORECAST FOR THIS TIME FRAME. STRONG DEEP LAYER
SHEAR WILL ALSO REMAIN IN PLACE OVER THE REGION ON TUESDAY...WHILE
SURFACE BASED AND MIXED LAYER CAPE VALUES REMAIN AROUND 500 J/KG. A
FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
FORECAST AREA ON TUESDAY. THE PRIMARY SEVERE WEATHER HAZARDS
WILL BE POTENTIAL FOR DAMAGING WINDS AND PERHAPS AN ISOLATED
TORNADO. A SECOND FRONTAL BOUNDARY WILL THEN BEGIN TO SHIFT
SOUTHEAST ACROSS THE FORECAST AREA AFTER MIDNIGHT. HEAVY RAINS WILL
PERSIST WITH RAINFALL AMOUNTS THROUGH THIS PERIOD RANGING FROM 2.0
TO 2.5 INCHES. /22

LONG TERM [WEDNESDAY ON]...WEDNESDAY THROUGH WEDNESDAY NIGHT...A NOW
OPEN SHORTWAVE MOVES TO OVER THE FA. ITS RELATIVELY SLOW SE MOVEMENT
HELPS TO PUSH THE SURFACE FRONT SLOWLY BACK SOUTHEAST...TO JUST SE
OF THE MARINE FA BY THURSDAY MORNING. THE GFS IS A BIT SLOW THAN THE
ECMWF MOVING THE SURFACE LOW OFF AND THE TRAILING FRONT
SOUTHEAST...WITH HIGHER POPS OVER LAND SECTIONS OF THE FA AS A
RESULT. HAVE SHRA TAPERING OFF FROM THE NORTHWEST AS A RESULT...MORE
INLINE WITH THE SLIGHTLY FASTER ECMWF. /16

THURSDAY THROUGH THURSDAY NIGHT...SHORTWAVE ENERGY DIGS AN UPPER
TROUGH OVER THE NORTHERN CONUS. THE GFS AND ECMWF BEGIN TO
DIVERGE...WITH THE GFS ADVERTISING THE SHORTWAVE ENERGY MORE
CONCENTRATED OVER THE GREAT LAKES REGION...WHILST THE ECMWF IS
ADVERTISING A LESS ORGANIZED UPPER TROUGH OVER THE UPPER PLAINS AND
ROCKIES. BOTH PUSH THE SURFACE FRONT FARTHER SOUTH...DRYING OUT THE
FA. BOTH ARE IN PRETTY GOOD AGREEMENT WITH TEMPS...WITH THE ECMWF A
SCOOCH COOLER. HAVEN'T DEVIATED FROM THE STATISTICAL GUIDANCE FOR
THE FORECAST FOR TEMPS. /16 /22

FRIDAY THROUGH FRIDAY NIGHT...THE GFS IS ADVERTISING THE UPPER TROUGH
OVER THE GREAT LAKES DIGGING SOUTH AS MORE ENERGY PASSES
THROUGH...WHILST THE ECMWF IS SWINGING A STRONG SHORTWAVE EAST ACROSS
THE PLAINS. THE STRONGER UPPER SOLUTION IN THE ECMWF PUSHES A SURFACE
FRONT TO THE NW-ERN BORD OF THE FA BY SUNRISE SATURDAY...WHILE THE
GFS IS ADVERTISING MORE OF A RE-ENFORCING SHOVE OF COOLER NORTHERLY
AIR SOUTH OVER THE SOUTHEASTERN CONUS. THE RESULT IS A COOLER
SOLUTION IN THE GFS THAN THE ECMWF. BOTH ARE ON THE DRY SIDE...WITH
LITTLE MOISTURE RETURN HAVEN'T DEVIATED FROM THE GUIDANCE WITH
RESPECT TO POPS FOR THIS PERIOD. /16

SATURDAY THROUGH SATURDAY NIGHT...BOTH THE GFS AND ECMWF MOVE THE
FRONT THROUGH THE FA...WITH THE ECMWF BACKING OFF ON THE POP
GENERATION. ADJUSTED TO DRY FORECAST FOR NOW. /22

AVIATION (11.00Z ISSUANCE)...MVFR CIGS WILL CONTINUE AT AREA
TERMINALS THROUGH THIS AFTERNOON AND MVFR VISBYS AT KPNS DUE TO SEA
FOG. VCSH CAN BE EXPECTED AT TERMINALS THROUGH TONIGHT WITH CHANCES
OF THUNDERSTORMS INCREASING LATE TONIGHT AS A COLD FRONT APPROACHES
THE COAST MONDAY MORNING. RAIN WILL CONTINUE MONDAY MORNING IN THE
WAKE OF THE FRONT WITH LOWED CIGS AND VISBYS AS WELL. /13

MARINE...STRONG SOUTHEASTERLY FLOW OVER THE MARINE AREA WILL BECOME
SOUTHERLY TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL
STALL ACROSS THE NORTHERN GULF COAST ON MONDAY AND LINGER THROUGH
TUESDAY. SOUTHERLY FLOW WILL INCREASE AGAIN ON TUESDAY AS AN AREA OF
LOW PRESSURE MOVES ACROSS THE AREA. NORTHWESTERLY TO NORTHERLY FLOW
WILL THEN INCREASE IN THE WAKE OF THIS SYSTEM WEDNESDAY. /13

FIRE WEATHER...A MODERATE SOUTHERLY FLOW WILL INCREASE MOISTURE
LEVELS AHEAD OF A FRONTAL BOUNDARY SAGGING SOUTHEAST INTO THE AREA.
THE FRONT IS EXPECTED TO STALL ACROSS THE AREA THROUGH TUESDAY
NIGHT...WITH PERIODS OF MODERATE TO HEAVY RAIN...ALONG WITH EMBEDDED
SCATTERED TO NUMEROUS THUNDERSTORMS.

FOG POTENTIAL AND OTHER REMARKS...AREAS OF LIGHT FOG ARE EXPECTED
TONIGHT AHEAD OF THE FRONT MOVING OVER THE AREA...WITH VISIBILITIES
DOWN TO 3 MILES. TUESDAY AND TUESDAY NIGHT WILL SEE AREAS OF LIGHT
FOG MIXED WITH RAIN. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  62  65  52  61 /  60  70  80  80  70
PENSACOLA   69  63  67  54  62 /  40  50  70  60  70
DESTIN      67  63  67  56  63 /  30  40  70  60  70
EVERGREEN   69  63  64  50  55 /  50  70  80  80  90
WAYNESBORO  67  60  60  48  53 /  90  90  80  80  90
CAMDEN      67  62  62  48  52 /  70  90  80  80  90
CRESTVIEW   69  65  68  52  60 /  40  50  70  70  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...CRENSHAW...MONROE...
     WASHINGTON...WILCOX...

MS...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...SMALL CRAFT ADVISORY UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM...

&&
Hazardous weather outlook, Feb 10, 12:12 PM CST, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1212 PM CST SUN FEB 10 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111300-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1212 PM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...REST OF TODAY AND TONIGHT

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS
MUCH OF THE REGION AHEAD OF AN APPROACHING FRONTAL BOUNDARY. A FEW
THUNDERSTORMS WILL BE CAPABLE OF BECOMING SEVERE THIS AFTERNOON AND
EVENING. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WINDS
AND ISOLATED TORNADOES...THOUGH HAIL AND FREQUENT LIGHTNING STRIKES
MAY ALSO ACCOMPANY THE STRONGER STORMS. HEAVY RAINFALL WILL ALSO BE
POSSIBLE THROUGH TONIGHT...ESPECIALLY ALONG AND WEST OF INTERSTATE
65...WHERE 1 TO 2 INCHES OF RAIN...WITH ISOLATED AMOUNTS AROUND 3
INCHES WILL BE POSSIBLE. EXCESSIVE RAINS MAY LEAD TO LOCALIZED FLASH
FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR SOUTHEAST
MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ALONG A STALLED FRONTAL BOUNDARY MONDAY THROUGH TUESDAY.
PERIODS OF HEAVY RAINFALL MAY LEAD TO LOCALIZED FLASH FLOODING OF
LOW LYING AREAS...AS WELL AS FLOODING OF RIVERS...CREEKS...AND
STREAMS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER NETWORKS SHOULD
CONTINUE TO MONITOR WEATHER CONDITIONS TODAY. SPOTTER ACTIVATION MAY
BE REQUESTED.

GMZ630>635-650-655-670-675-111300-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1212 PM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT

MODERATE TO STRONG SOUTHEASTERLY TO SOUTHERLY FLOW WILL BRING
HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS...LOCALLY HIGHER WAVES AND SEAS...FREQUENT
LIGHTNING STRIKES AND HEAVY RAINFALL LATER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
IMPACT THE MARINE AREA MONDAY AND TUESDAY NEAR A STALLED FRONTAL
BOUNDARY. STRONG OFFSHORE FLOW IN THE WAKE OF THE PASSING FRONT MAY
BRING HAZARDOUS CONDITIONS TO SMALL CRAFT WEDNESDAY.

In the hours before

Local storm report, Feb 10, 9:14 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
914 PM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          4 NE SAINT STEPHRNS     31.59N 88.01W
02/10/2013                   CLARKE             AL   EMERGENCY MNGR

            4 TO 6 RESIDENCES SUFFERED MAJOR DAMAGE OR WERE DESTROYED
            ON OLD LOCK ONE ROAD. NO INJURIES REPORTED.

&&

JFB
Special weather statement, Feb 10, 9:53 PM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
953 PM CST SUN FEB 10 2013

MSZ067-075-076-110430-
WAYNE MS-PERRY MS-GREENE MS-
953 PM CST SUN FEB 10 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE...NORTHERN PERRY
AND NORTHERN GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 1030
PM CST...

AT 949 PM CST...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF PETAL...OR 8 MILES NORTHWEST OF NEW AUGUSTA...AND MOVING EAST AT
50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUCKATUNNA...         RICHTON...            NEW AUGUSTA...

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL AND WIND GUSTS UP
TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING
FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Special weather statement, Feb 10, 10:19 PM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1019 PM CST SUN FEB 10 2013

ALZ051>053-110500-
CHOCTAW AL-WASHINGTON AL-CLARKE AL-
1019 PM CST SUN FEB 10 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHOCTAW...NORTHERN
WASHINGTON AND CENTRAL CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH
1100 PM CST...

AT 1017 PM CST...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
CHATOM...OR NEAR MILLRY...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COFFEEVILLE...        MILLRY...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH IS
EXPECTED TO PRODUCE LIFE THREATENING FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN FLOOD PRONE AREAS SHOULD
MOVE TO HIGHER GROUND IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING
FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Local storm report, Feb 11, 12:40 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1240 AM CST MON FEB 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       GROVE HILL              31.71N 87.77W
02/11/2013  M5.36 INCH       CLARKE             AL   EMERGENCY MNGR

            CLARKE COUNTY EMA REPORTS 5.36 INCHES OF STORM TOTAL
            RAINFALL AS OF MIDNIGHT CST IN GROVE HILL.

1205 AM     FLASH FLOOD      GROVE HILL              31.71N 87.77W
02/11/2013                   CLARKE             AL   EMERGENCY MNGR

            CLARKE COUNTY EMA REPORTS 5-6 INCHES OF WATER OVER
            ROADWAYS IN GROVE HILL.

1205 AM     FLASH FLOOD      GROVE HILL              31.71N 87.77W
02/11/2013                   CLARKE             AL   EMERGENCY MNGR

            CLARKE COUNTY EMA REPORTED A 50 YARD WIDE AREA OF FAST
            MOVING WATER OVER OLD GROVE HILL ROAD.

1205 AM     FLASH FLOOD      CAMPBELL                31.92N 87.98W
02/11/2013                   CLARKE             AL   EMERGENCY MNGR

            CLARKE COUNTY EMA REPORTED PORTIONS OF BLACKSMITH RD WERE
            WASHED OUT NEAR CAMPBELL.

&&

CL
Special weather statement, Feb 11, 2:10 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
210 AM CST MON FEB 11 2013

ALZ051-053-110900-
CHOCTAW AL-CLARKE AL-
210 AM CST MON FEB 11 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHOCTAW AND NORTHERN
CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 300 AM CST...

AT 210 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 21 MILES SOUTH OF
BUTLER...OR 3 MILES NORTHEAST OF SILAS...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOXEY...              SILAS...              GILBERTOWN...
  THOMASVILLE...        FULTON...             COFFEEVILLE...

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 55
MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINS CAN ALSO BE
EXPECTED. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&
Special weather statement, Feb 11, 2:17 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
217 AM CST MON FEB 11 2013

MSZ067-075-076-110900-
WAYNE MS-PERRY MS-GREENE MS-
217 AM CST MON FEB 11 2013

...STRONG THUNDERSTORMS WILL AFFECT WAYNE...NORTHERN PERRY AND
NORTHERN GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 300 AM
CST...

AT 216 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING STRONG THUNDERSTORMS THAT WERE LOCATED FROM 11 MILES
NORTHWEST OF RICHTON...TO NEAR WAYNESBORO...AND MOVING EAST AT 45
MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         STATE LINE...         CLARA...
  BUCKATUNNA...         RICHTON...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 50 TO 55
MPH...PEA TO DIME SIZED HAIL...FREQUENT LIGHTNING STRIKES AND VERY
HEAVY RAIN. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO
BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM
HAS PASSED.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 6:12 PM CSTFlash Flood WarningMOBChoctaw, Clarke, Monroe, Washington, Wilcox6 hr
Feb 10, 6:12 PM CSTTornado WarningMOBClarke, Monroe, Wilcox63 min
Feb 10, 6:26 PM CSTTornado WarningMOBButler, Conecuh, Monroe64 min
Feb 10, 6:33 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Crenshaw, Monroe, Wilcox57 min
Feb 10, 6:40 PM CSTTornado WarningMOBChoctaw, Clarke, Washington50 min
Feb 10, 6:51 PM CSTTornado WarningMOBButler, Conecuh, Covington, Crenshaw54 min
Feb 10, 7:11 PM CSTTornado WarningMOBChoctaw, Clarke, Washington49 min
Feb 10, 7:30 PM CSTTornado WarningMOBClarke, Monroe, Wilcox45 min
Feb 10, 7:37 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia53 min
Feb 10, 7:40 PM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington50 min
Feb 10, 7:45 PM CSTTornado WarningMOBChoctaw, Clarke, Washington45 min
Feb 10, 8:06 PM CSTRiver Flood WarningMOBClarke, Monroe, Wilcox10 days
Feb 10, 8:41 PM CSTSevere Thunderstorm WarningMOBBaldwin, Butler, Clarke, Monroe, Washington, Wilcox64 min
Feb 10, 8:53 PM CSTAreal Flood AdvisoryMOBButler, Conecuh, Covington2 hr
Feb 10, 9:17 PM CSTTornado WarningMOBClarke, Washington43 min
Feb 10, 9:55 PM CSTSevere Thunderstorm WarningMOBButler, Monroe, Wilcox50 min
Feb 11, 12:14 AM CSTFlash Flood WarningMOBChoctaw, Clarke, Monroe, Washington, Wilcox6 hr
Feb 11, 1:53 AM CSTMarine Dense Fog AdvisoryMOB8 hr
Feb 11, 3:02 AM CSTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox43 min
Feb 11, 5:33 AM CSTDense Fog AdvisoryMOB3 hr
Feb 11, 6:29 AM CSTAreal Flood WarningMOBChoctaw, Clarke, Monroe, Washington, Wilcox6 hr
Feb 11, 9:49 AM CSTRiver Flood WarningMOBEscambia11 hr
Feb 11, 9:49 AM CSTRiver Flood WarningMOBDallas, Monroe, Wilcox7 days
Feb 11, 9:49 AM CSTRiver Flood WarningMOBCovington, Escambia11 hr
Feb 11, 12:14 PM CSTAreal Flood WarningMOBChoctaw, Clarke, Monroe, Washington, Wilcox18 hr
Feb 11, 12:25 PM CSTAreal Flood WarningMOBButler, Conecuh, Covington, Escambia, Monroe18 hr
Feb 11, 4:27 PM CSTRiver Flood WarningMOBBaldwin, Mobile4 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.